MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMF3434C174TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft system was implanted for the endovascular treatment of a thoracic aneurysm.It was reported approximately 1 year post the index procedure, follow up ct identified a type ia endoleak.The physician performed a carotid to subclavian bypass and extended the graft to the origin of the left carotid.An additional valiant stent graft (vnmf3434c97tu v08246247) was implanted and the endoleak was confirmed as resolved.Per the physician the cause of the type ia endoleak was due to disease progression.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary the reported endoleak could not be confirmed on the films provided; therefore the cause of the event could not be determined.The anatomy at implant is unknown and post-implant films or procedural angiograms were not provided for review of the reported endoleak.Analysis of the returned report did not reveal any out of specification stent graft integrity issues.It is possible that the acutely angulated aortic arch or disease progression with aneurysm enlargement over 18 months post-implant may have been a factor in the occurrence of the type ia endoleak.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10717950
Report Number9612164-2020-04059
Device Sequence Number16973578
Product Code MIH
UDI-Device Identifier00763000100643
UDI-Public00763000100643
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2020
Device Model NumberVNMF3434C174TU
Device Catalogue NumberVNMF3434C174TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2020
Initial Date Received by Manufacturer 10/05/2020
Supplement Date Received by Manufacturer11/02/2020
Initial Report FDA Received Date10/22/2020
Supplement Report FDA Received Date11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR